Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2010, 6:38 PM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 6:38 PM CDT (23:38 UTC)
- Expired
- May 10, 2010, 7:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:24 PM CDT | TSTM WND DMG | 3 N Castle, OK | DAMAGE TO TREES AND STRUCTURES NEAR IXL. PROBABLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 652 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
319 WUUS54 KTSA 102338 SVRTSA OKC037-107-111-110045- /O.NEW.KTSA.SV.W.0040.100510T2338Z-100511T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 638 PM CDT MON MAY 10 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA NORTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 745 PM CDT * AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF PADEN...MOVING EAST AT 45 MPH. STORM HAZARDS INCLUDE... DAMAGING GOLF BALL SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEGGS... BRISTOW...DEPEW...OKFUSKEE...OKMULGEE...PADEN...PRESTON...SLICK AND WELTY. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 193. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3586 9594 3555 9590 3550 9662 3586 9663 TIME...MOT...LOC 2338Z 267DEG 40KT 3561 9688 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:11 PM CDT, 27 minutes earlier.
Area forecast discussion, May 10, 6:11 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 611 PM CDT MON MAY 10 2010 ...MESOSCALE UPDATE... .DISCUSSION... TORNADIC SUPERCELL APPROACHING OKFUSKEE COUNTY HAS PRODUCED A DAMAGING TORNADO. THE CELL IS MOVING RAPIDLY EAST-NORTHEAST... 255 AT 45 KT. THE CELL IS HEADING FROM A CAPE OF AROUND 3000 J/KG TO AROUND 2000 J/KG IN OKFUSKEE AND OKMULGEE COUNTIES. GIVEN THE EXTREME SHEAR...THIS DROP IN CAPE WILL NOT BE ENOUGH TO MITIGATE THE TORNADO THREAT. ST0RM-RELATIVE HELICITIES NEAR 900 M2/S2 ... O TO 1 KM SHEAR OF 45 KT ... AND AN EXCELLENT HODOGRAPH MEAN THE CELL WILL HAVE TORNADO POTENTIAL AS IT MOVES INTO OUR CWA. THE CELL IN NORTHEAST OSAGE COUNTY MOVED INTO LOW A CAPE ENVIRONMENT...BUT EVEN AS IT WAS DECAYING THE STRONG SHEAR SUPPORTED STRONG LOW-LEVEL ROTATION AND A POSSIBLE TORNADO 3 MILES NORTHWEST OF PAWHUSKA. SO ANY PREVIOUSLY TORANDIC STORMS WILL HAVE TO BE WATCHED CLOSELY EVEN AFTER THEY CELLS GET DEEP INTO THE COOLER AIR. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, May 10, 5:05 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010
...VIOLENT TORNADOES POSSIBLE THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
ACROSS EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
FORT SMITH LINE.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.
ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.
ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 10, 5:37 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BURBANK 36.69N 96.73W
05/10/2010 M65.00 MPH OSAGE OK MESONET
BURBANK MESONET...ENDING AT 525 PM
0532 PM HAIL 7 W PAWHUSKA 36.67N 96.46W
05/10/2010 E1.00 INCH OSAGE OK AMATEUR RADIO
&&
SAALocal storm report, May 10, 5:43 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
05/10/2010 M64 MPH OSAGE OK MESONET
BURBANK MESONET...ENDING 530 PM
&&
SAALocal storm report, May 10, 5:50 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 4 NNW TULSA 36.19N 95.95W
05/10/2010 E55 MPH TULSA OK PUBLIC
2 INCH LIMBS BROKEN AND DOWN. ABOUT 1 MILE NORTH OF
DOWNTOWN.
&&
SAASpecial weather statement, May 10, 6:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT MON MAY 10 2010
OKZ054>056-102330-
NOWATA OK-OSAGE OK-WASHINGTON OK-
604 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE
AT 604 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF HULAH TO 3 MILES NORTH OF
NELAGONEY...MOVING NORTHEAST AT 80 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WANN...PAWHUSKA...OKESA...
BIGHEART...HULAH...BARTLESVILLE...DEWEY...COPAN AND SOUTH
COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9608 3700 9558 3655 9622 3672 9651
3700 9619
TIME...MOT...LOC 2304Z 229DEG 68KT 3702 9603 3673 9616The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| May 9, 7:19 PM CDT | Special Weather Statement | TSA | Latimer | 41 min |
| May 9, 7:47 PM CDT | Special Weather Statement | TSA | Nowata | 58 min |
| May 9, 7:58 PM CDT | Special Weather Statement | TSA | LeFlore | 62 min |
| May 9, 10:12 PM CDT | Special Weather Statement | TSA | McIntosh | 63 min |
| May 9, 11:00 PM CDT | Special Weather Statement | TSA | Muskogee | 60 min |
| May 9, 11:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 64 min |
| May 10, 12:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| May 10, 1:12 AM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 10, 8:11 AM CDT | Special Weather Statement | TSA | Pushmataha | 49 min |
| May 10, 4:33 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 57 min |
| May 10, 5:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 10, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 31 min |
| May 10, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 58 min |
| May 10, 6:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| May 10, 6:16 PM CDT | Tornado Warning | TSA | Osage | 44 min |
| May 10, 6:20 PM CDT | Tornado Warning | TSA | Okfuskee | 40 min |
| May 10, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Rogers, Tulsa, Wagoner | 37 min |
| May 10, 6:53 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.